Psycho-Babble Alternative | about alternative treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Larry, McPac

Posted by Larry Hoover on November 15, 2003, at 7:27:49

In reply to Larry, Re: Carl Curt Pfeiffer, MD, PhD (?-1988), posted by McPac on November 12, 2003, at 20:07:26

> "They're clutching at straws, dude. Trying to squeeze success out of failure. IMHO."
>
> >>>>>>>>>>> Lar, I was looking back at some papers that Pfeiffer had given me way back when I initially went to them last year. One of the papers was one of their informational-type papers on high histamine (undermethylation)individuals and the supplements that they would typically use to treat that person. And of course many of those supplements I am on...like calcium, magnesium, methionine, B6, vitamins A, C, D, etc..Now, it also says, "Additional supplements include 5htp or SAMe; compatible herbs may also be prescribed which include SJW, Kava Kava and inositol".
>
> Now, as I've mentioned before, I think the reason that they did not put me on 5htp was because I'm taking an ssri and they did not want to mix the two (the paper mentions 5htp but not tryptophan...they may very well have patients on trypto though, the paper does not include ALL possible supps that they use). Anyway, my point is that no doubt because of the ssri, they didn't want me on 5htp (or tryptophan). Hence, the MAIN ingredient for me (tryptophan!..maybe 5htp would work as well, maybe not) has been taken out of the treatment plan! But it's like their hands have been tied, i.e. "well, we'd like to give you the trypto or 5htp but we CAN'T due to the ssri"....so it's not much surprise to me that their treatment plan isn't working when they CAN'T even follow their treatment plan! Think of it this way, if I showed up there and was NOT on an ssri, and they would have been able to give me the same supps ONLY WITH trypto (or 5htp), then I would have experienced the MUCH better response and then I'd be on these boards telling everybody that the Pfeiffer folks were the greatest thing since sliced bread! So their hands were tied, they could only give me all of the 'weak' supps (my term, meaning they didn't provide too much of an effect). I remember way back when I first saw my treatment plan, I said to myself right then "what the heck? these supps (like vitamins A, C, D, etc.) aren't going to do anything....they're not enough to lift my mood significantly)...and those 'weak' supps (for me) haven't done much...but if they COULD have given me trypto with those then I WOULD have felt a big difference and then they'd look like geniuses. So all they've been ABLE to do is give me more methionine, a little more TMG...which of course hasn't made much difference at all for me...but that's ALL they can do because of the ssri. Hence, no success because the MAIN ingredient, the NECESSARY "KEY", they can't give me. I guess what I'm saying is that if someone came to you, and you knew just the right supps to put them on to get them feeling better, only due to a medication that they were taking (possible terrible fatal reaction, liability/lawsuit concerns), you could not risk putting them on the MAIN "KEY" ingredient---thus they may not feel any better...and although you knew which ingredient you badly wanted them to try, you couldn't give them that one...so all you could do was keep tinkering with the weak ones that you could give them, hoping that some good would result. Yes, I really believe that Pfeiffer's hands are tied. What's funny is that for years I've wanted to try trypto...the serotonin enhancer....but couldn't because of ssri's.....and now that I've felt it's glorious effects, I'm on TWO drugs (ssri and lithium) that can bring on that CRAP serotonin syndrome baloney....

Lithium doesn't cause serotonin syndrome. Do the experiment, dude. Take tryptophan, and cut back on the SSRI.

> I don't want to risk getting tossed in the psych ward, missing work for a month, etc., due to that crap.....

You won't. You pay too much attention to let things get out of hand.

> I just don't know if I should try to reduce my ssri a great deal and see if daily trypto could take it's place (right now I don't feel like going through the withdrawal/symptom-return H*ll if it didn't work out ...I don't know if the trypto will be enough by itself to replace the ssri......I'm thinking out loud but the dilemma sucks!!!! Oh well, at least typing all this out helps me clarify some things.....take care Lar! I hope you've been feeling well! I often wish that I could give YOU some answers to YOUR problems...instead of you always helping everybody else....I still don't get how you can have all this knowledge in your head Hoover...do you have a photographic memory? Later!!!!!

No, I do not have a photographic memory. I have an organized memory. I link things well. If something doesn't fit with other stuff, I fill in the connection. That's why I love questions. It helps me organize things better.

Lar

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Alternative | Framed

poster:Larry Hoover thread:278139
URL: http://www.dr-bob.org/babble/alter/20031104/msgs/279966.html